Alert archive / Arizona / Dust Storm Warnings in 2022
Dust Storm Warning 4, NWS Tucson, AZ
NWS Tucson, AZ issued this dust storm warning at Jun 29, 2022, 12:43 PM MST for Pima County, Pinal County, Arizona. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2022, 12:43 PM MST (19:43 UTC)
- Expired
- Jun 29, 2022, 1:33 PM MST
- In force
- 50 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 7.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 2444 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at Jun 29, 10:02 AM MST, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 29, 10:02 AM MST, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1002 AM MST Wed Jun 29 2022 .SYNOPSIS...Showers and thunderstorms will be present each afternoon and evening this week across southeast Arizona with plenty of moisture in place. High temperatures will remain near to slightly below normal. && .Update...Satellite and radar imagery is already showing showers and T'Storms developing across SE AZ. Looking over the morning CAMS, activity looks to be focused from SW Cochise/Santa Cruz County into eastern/central Pima County. This follows the ThetaE gradient and along the best PWATs/MUCAPE this afternoon. Additionally, a weak upper level impulse moving out of Sonora should provide a boost to convection later this afternoon and perhaps into the evening hours. With that being said, this seems to be a fairly average Monsoon day with the potential for a few strong storms and localized flash flooding. Greatest risk will be for the Contreras burn areas, Tucson metro, and areas that have seen rain the past few days. && .PREV DISCUSSION.../issued 300 AM MST Wed Jun 29 2022/ .SYNOPSIS...Showers and thunderstorms will be present each afternoon and evening this week across southeast Arizona with plenty of moisture in place. High temperatures will remain near to slightly below normal. && .DISCUSSION...Last nights 500 mb plot placed the upper high north of Flagstaff. This high will gradually push east today into NW NM. PW values, although down a bit from past days, remains above normal for late June. Steering flow becoming rather light this afternoon thus slow moving storms. Combined with the above normal PW values, main threat from storms will be heavy rain and flash flooding. WPC has most of the area today under marginal risk in the day 1 Excessive rainfall outlook. Little change Thursday thru Saturday as the calendar flips from June to July. Threat each day will be localize heavy rain and flash flooding from slow moving thunderstorms. The area will start to feel the influence of the west coast trof Sunday into Monday as drier southwest flow aloft pushes deeper moisture into NM. Thus expect a brief downturn in thunderstorm activity for the 4th of July. High temperatures over the next week will see daily variability and mostly be at or a few degrees below normal. && .AVIATION...Valid through 30/18Z. SCT clouds at 9k-11k ft AGL with ISOLD -SHRA/-TSRA thru 29/18Z. Between 29/18Z and 30/04Z, SCT-BKN clouds at 7k-9k ft AGL and SCT SHRA/TSRA. Diminishing clouds and shower/storm activity aft 30/04Z. Erratic SFC wind gusts and outflows in excess of 40 kts possible with TSRA during the afternoon and evening hours. Otherwise, SFC wind less than 12 kts and favoring an SLY/SELY direction. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Monsoon moisture will remain in place over the next several days keeping RH values above critical thresholds. Showers and thunderstorms will be possible each afternoon and evening, potentially lingering into the late night hours some nights. Any storms will carry the threats of lightning, strong wind gusts and localized flooding. && && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jun 29, 10:22 AM MST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1022 AM MST Wed Jun 29 2022
AZZ502-503-515-291800-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-
1022 AM MST Wed Jun 29 2022
...A strong thunderstorm will impact portions of central Pima County
through 1100 AM MST...
At 1021 AM MST, Doppler radar was tracking a strong thunderstorm 9
miles south of Kitt Peak, or 20 miles east of Sells. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly remote areas of central Pima
County.
This includes Route 286 between mile markers 22 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3176 11161 3184 11167 3193 11148 3178 11141
TIME...MOT...LOC 1721Z 243DEG 3KT 3182 11156
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JRMSpecial weather statement, Jun 29, 11:15 AM MST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1115 AM MST Wed Jun 29 2022
AZZ502>504-515-291900-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-Tucson Metro Area including Tucson/Green Valley/Marana/Vail-
1115 AM MST Wed Jun 29 2022
...A cluster of strong thunderstorms will impact portions of south
central Pima County through NOON MST...
At 1115 AM MST, Doppler radar was tracking a cluster of strong
thunderstorms 14 miles north of Arivaca, or 23 miles northwest of
Tubac, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly remote areas of south central Pima
County.
This includes Route 286 between mile markers 15 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3182 11114 3156 11140 3187 11162 3198 11136
TIME...MOT...LOC 1815Z 142DEG 8KT 3177 11141
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KJSSpecial weather statement, Jun 29, 11:44 AM MST, 59 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1144 AM MST Wed Jun 29 2022
AZZ502-504-291930-
Tohono O'odham Nation including Sells-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-
1144 AM MST Wed Jun 29 2022
...A strong thunderstorm will impact portions of north central Pima
County through 1230 PM MST...
At 1144 AM MST, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Three Points, or 25 miles southwest of Marana.
This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Three Points and San Pedro.
This includes Route 86 between mile markers 144 and 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3217 11130 3203 11135 3210 11163 3223 11156
3229 11146
TIME...MOT...LOC 1844Z 124DEG 1KT 3214 11144
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JRMSpecial weather statement, Jun 29, 12:13 PM MST, 30 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1213 PM MST Wed Jun 29 2022
AZZ502-504-292000-
Tohono O'odham Nation including Sells-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-
1213 PM MST Wed Jun 29 2022
...A strong thunderstorm will impact portions of north central Pima
County through 100 PM MST...
At 1212 PM MST, Doppler radar was tracking a strong thunderstorm 18
miles north of San Isidro, or 28 miles northeast of Sells, moving
west at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Queens Well.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3229 11145 3215 11158 3223 11181 3233 11180
3245 11165
TIME...MOT...LOC 1912Z 102DEG 11KT 3226 11160
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JRMSpecial weather statement, Jun 29, 12:29 PM MST, 14 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1229 PM MST Wed Jun 29 2022
AZZ502-503-515-292015-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-
1229 PM MST Wed Jun 29 2022
...A strong thunderstorm will impact portions of south central Pima
County through 115 PM MST...
At 1229 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles southeast of San Miguel, or 32 miles southeast of Sells. This
storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Newfield and Sasabe.
This includes Route 286 between mile markers 1 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3148 11155 3155 11174 3171 11173 3159 11144
3147 11152
TIME...MOT...LOC 1929Z 111DEG 3KT 3152 11159
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JRMThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:02 PM MST | Special Weather Statement | TWC | Pima | 28 min |
| Jun 29, 10:22 AM MST | Special Weather Statement | TWC | Pima | 38 min |
| Jun 29, 10:44 AM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jun 29, 11:08 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jun 29, 11:15 AM MST | Special Weather Statement | TWC | Pima | 45 min |
| Jun 29, 11:44 AM MST | Special Weather Statement | TWC | Pima | 46 min |
| Jun 29, 11:57 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jun 29, 12:13 PM MST | Special Weather Statement | TWC | Pima | 47 min |
| Jun 29, 12:16 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jun 29, 12:29 PM MST | Special Weather Statement | TWC | 46 min | |
| Jun 29, 1:07 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jun 29, 2:16 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jun 29, 2:47 PM MST | Special Weather Statement | TWC | 43 min | |
| Jun 29, 2:57 PM MST | Areal Flood Advisory | TWC | Pima | 4 hr |
| Jun 29, 3:09 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jun 29, 3:17 PM MST | Special Weather Statement | TWC | Santa Cruz | 28 min |
| Jun 29, 4:45 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 16 min |
Nearby
Dust Storm Warnings in Arizona, 2022Every dust storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.